Jump to content

EGFR - Tagrisso ( osimertinib)


Eagle13

Recommended Posts

I have been on Tagrisso for almost 4 months with good results.  Curious if there are others on Tagrisso and what side effects they are experiencing?  I have been experiencing fatigue, edema and muscle pain in my legs.

🦅

Link to comment
Share on other sites

Hi, Eagle,

I’ll ask the members of LUNGevity’s Targeted Therapies Facebook group to respond in this thread. Feel free to request to join the group as well if you’re on Facebook! Here’s the link: https://www.facebook.com/groups/targetedtherapylung/

LUNGevity’s Lung Cancer 101 also has a lot of information about how inhibitor drugs work and some of the more common side effects: https://lungevity.org/for-patients-caregivers/lung-cancer-101/treatment-options/targeted-therapy If you click on EGFR inhibitors on that link, the information will drop down.

And here are some helpful tips for managing treatment side effects https://lungevity.org/for-patients-caregivers/survivor-resource-center/living-well-with-lung-cancer/managing-treatment.

Please continue to keep us posted. We hope some of these tips help you feel better soon!

With gratitude,

Lauren

Digital COmmunity Manager
LUNGevity Foundation

Link to comment
Share on other sites

  • 3 months later...
On 12/19/2018 at 9:12 PM, Eagle13 said:

I have been on Tagrisso for almost 4 months with good results.  Curious if there are others on Tagrisso and what side effects they are experiencing?  I have been experiencing fatigue, edema and muscle pain in my legs.

🦅

Almost 8 months on Tagrisso now.  Scans showing no progression and stabilized.  Everyday is a new normal.  Managing the side effects and able to do things I could not before Tagrisso.

🦅

Link to comment
Share on other sites

  • 4 weeks later...

I just started and Tagrisso on Friday, 5/10. However, I signed up for a clincal trial at MSKCC which adds Vizimpro, another TKI, to the mix.  I was originally prescribed 80mg of Tag.  The trial now wants two doses of 40 mg day and night and 15 mg of Viz in the morning.  

I've had a persistent cough since November. I'm a former light smoker. I used to take 15 cough drops a day to manage my cough bf my diagnosis on 4/29. Stage 4 adenocarcinoma. Yesterday, I took zero cough drops. The meds are working really quickly.   

Side effects are minimal.  So far, I’ve had dry lips which usually indicate dehydration. Otherwise, fatigue and inconsistent energy levels are common. However, I am working out about 5 times since my diagnosis and started lifting weights for the first time. ( I was powerlifting for 2 years before an injury forced me to stop six months ago). 

So the benefits of the meds have been great so far. I’m just waiting for the side effects to kick in. To really kick in. I’m envisioning mouth sores everywhere in my mouth and skin rash on my face that will require Phantom of the opera type mask.  

I hope your side effects subside. My clinical trial NP suggested compression socks for edema for your legs. 

Link to comment
Share on other sites

Hey Joe-

That’s great news! Yep, these TKIs work fast! I stopped coughing after the first dose.  A wee bit of caution on the working out- as soon as I started to feel better I jumped in. Then the back pain set in and I landed myself a precautionary spinal MRI. Oops!  Good news the MRI was great news but bad news is the bone Mets take a while to heal. Our little  muscles get damaged & the repair process is a slow road. As for the inconsistent fatigue, pace yourself. One day I woke up with a ball of energy did all this stuff & four hours later it was poof- gone and I was wiped out the next day.  It’s mostly trial & error to manage the balance. 

Try not to worry about “the rash”. I’ve got some friends who said it just went away over time.  It was hardly noticeable.  

Onward! 

Link to comment
Share on other sites

Oh yuck.  I’m sorry about that!  I suppose it’s a small price to pay with these TKIs.  The cream should help.  You might also want to check into potentially using lavender essential oil too.  Some of us use DoTerra products.  

We went out to dinner with some friends last night- paying the edema price this morning. Totally worth it.....

That rash will go away in time. Happy Monday! 

Link to comment
Share on other sites

  • 3 weeks later...
On 4/16/2019 at 10:57 PM, Eagle13 said:

Almost 8 months on Tagrisso now.  Scans showing no progression and stabilized.  Everyday is a new normal.  Managing the side effects and able to do things I could not before Tagrisso.

🦅

Eagle,

How are your side effects eight months in? 

My rash has started to subside, about two and half months of looking like a pizza face (kids called me that when I was a teen :-( ).  Finger tips are starting to get cut up left and right.  4 fingers and counting.  The thumbs ones are the worst.  How can I type on my phone with a bandaid on?  I know, small problems.  But seriously, Instagram pics of food won't like themselves.  Ha. 

Hope everyone else is well.  

BTW, I joined both the EGFR and Tagrisso group on FB and they are both amazing.  Even got me back on FB.  

Joe

Link to comment
Share on other sites

Hey There...I agree that Tagrisso has been great, especially for my best friend because it's one of the few chemos that reach the brain.  But I have a question regarding insurance & treatment and I hope I can either get an answer or be directed to the right place.  My best friend is seeing a top doctor at the hospital I work at and he has recommended 160mg of Tagrisso vs 80mg.  She's one of the rare EGFR-ers who has Leptomeningeal disease.  He said having a higher dose would help but the insurance company...(bluecross/blueshield) has denied it twice. I know it's expensive but has anyone gotten around this??  

Thanks, Tamara

 

Link to comment
Share on other sites

Hi Tamara, 

For years, I was really proud of my career in the health insurance industry, now on the other side as a  patient, I've learned the inmates are running the asylum.  I spoke to one of my former colleagues recently, now a semi-retired consultant, he indicated the insurance industry is in trouble, with ill prepared leaders.  OK so end of that diatribe. 

With two denials, I've got to say, this must be very stressful.  Your friend is seeing a top notch physician, yet the individuals who are making the coverage determinations, do not have the knowledge, skills or expertise. 

Here are some recommendations-

With a commercial Blue Cross Plan, it's important to understand the relationship between the employer and the insurance company.  There are two types of contracts:  Administrative Services Only or At Risk.   In an ASO plan, the employer is financially responsible for paying the claims.  For the at-risk plans, the insurance company assumes the financial responsibility for claims payment. 

If ASO, then it will be critical to engage the employer and file a complaint. The ASO employer plans have an employee advocate; sometimes, the employer can make an extra-contractual agreement to over ride an insurance denial. 

If the insurance company is paying the claims, then be prepared for.a battle. Before the appeals process is exhausted, your friend might consider filing a Department of Insurance Complaint AND a complaint with the local US Senators/Congress office. Insurance companies sometimes bend when the officials start investigating.  If all else fails, then your friend may need to engage an attorney.  it's important to take action before all the final level of appeal.  Insurance companies will hide behind their rules. 

I hope some of this helps. 

Michelle 

 

 

 

 

 

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.